Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 1, 2018, 5:05 AM CDT for Stone County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2018, 5:05 AM CDT (10:05 UTC)
- Expired
- Nov 1, 2018, 5:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stone County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 5:35 AM CDT | TSTM WND GST 60 | Perkinston, MS | WEATHER STATION AT MISSISSIPPI GULF COAST COMMUNITY COLLEGE PERKINSTON RECORDED WIND GUST OF 60 MPH. |
| Nov 1, 5:45 AM CDT | TSTM WND DMG | Perkinston, MS | NUMEROUS LARGE TREES UPROOTED IN THE PERKINSTON AREA. |
| Nov 1, 5:45 AM CDT | TSTM WND DMG | Wiggins, MS | AT LEAST 20 ROADS HAVE TREES DOWN ACROSS THEM (COUNTY WIDE IN STONE COUNTY). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:07 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
896
WUUS54 KMOB 011005
SVRMOB
MSC131-011045-
/O.NEW.KMOB.SV.W.0101.181101T1005Z-181101T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
505 AM CDT THU NOV 1 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Stone County in southeastern Mississippi...
* Until 545 AM CDT.
* At 504 AM CDT, a severe thunderstorm was located 7 miles east of
Mcneil, or 11 miles south of Poplarville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 AM CDT for southeastern
Mississippi.
LAT...LON 3091 8934 3091 8888 3084 8888 3068 8889
3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1004Z 272DEG 42KT 3067 8951
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
397
WWUS54 KMOB 011019
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
519 AM CDT THU NOV 1 2018
MSC131-011045-
/O.CON.KMOB.SV.W.0101.000000T0000Z-181101T1045Z/
Stone MS-
519 AM CDT THU NOV 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR STONE COUNTY...
At 519 AM CDT, a severe thunderstorm was located 11 miles west of
Perkinston, or 13 miles southeast of Poplarville, moving east at 40
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 AM CDT for southeastern
Mississippi.
LAT...LON 3091 8934 3091 8888 3084 8888 3068 8889
3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1019Z 265DEG 35KT 3075 8933
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:45 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 1, 3:45 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
345 AM CDT Thu Nov 1 2018
.NEAR TERM /Now Through Thursday night/...Gusty southerly winds have
begun to develop over the region as a cold front extending
southwestward over Louisiana into the Western Gulf approaches. A
squall line in advance of the front is currently over Western
Mississippi extending southwestward over South Central Louisiana
is moving eastward at 38 mph and is expected to move into our
Southeastern Mississippi Counties around 5 AM this morning. There
are some discrete cells ahead of this feature which are trying to
overcome the strong vertical shear, and we are monitoring these
closely for possible supercell development. Heavy rain, frequent
lightning and widespread wind gusts of 35 to 45 mph are expected
to occur along the squall line with bowing segments potentially
producing winds of up to 65 mph and a brief tornado or two as it
moves from Southeast Mississippi eastward through South Central
Alabama and the Western Florida Panhandle by early afternoon.
Current trends and model guidance suggest the squall line will
move through Mobile and along the I-65 corridor around 9 AM CDT
and through our eastern counties around Noon to 1 PM CDT. Expect a
broad rain shield to follow behind this line over the cold pool
driving it. Also significant forcing aloft collocated with the
right rear quadrant of the jet could still produce the occasionaly
thunderstorm over the eastern zones. The cold front will pass
over the area this evening with cooler, drier air following in its
wake and gradual clearing.
.SHORT TERM /Friday Through Saturday night/...Frontal boundary
will be moving away, advancing east over the southeast CONUS Friday
morning. There is a small chance of some lingering post frontal
showers and perhaps some elevated rumbles of thunder over the
eastern zones Friday AM with the upper trof axis to the west.
The upper trof does make steady eastward progression during the
remainder of the day Friday, bringing drier and lowering thicknesses
and cooler temperatures over the deep south. High temperatures
look to only make it to the lower to mid 60s interior while upper
60s coast on Friday. Friday night, much cooler with overnight lows
dipping into the 40s for much of the area. Daytime highs moderate
into the upper 60s to lower 70s Saturday as surface high pressure
over the southern US lifts northeast up across the Ohio River
Valley and Mid Atlantic. Rainfree weather to begin the upcoming
weekend. /10
.LONG TERM /Sunday Through Wednesday/...The latest 01.00Z operational
GFS continues to advertise another upper trof deepening into Texas
to begin the long term. This feature sends a series of vigorous
shortwaves across the central Gulf coast early next week, bringing a
return of showers and thunderstorms to the area Sunday night through
the middle part of next week. The latest ECMWF/Canadian guidance
also indicates potential of an unsettled weather pattern with an
upper trof also in place over the southern US. There is a high
degree of uncertainty at the eventual amplitude of the upper trof
though. If the GFS is correct, there could be another potential for
some strong thunderstorms pushing over the Mississippi Valley and
deep south late Sunday into Monday. Will continue to monitor. Will
maintain a modest chance showers and storms each period Sunday night
through Tuesday to account for the potential more active pattern.
Temperatures begin the period around normal Sunday then increase to
above climo each day through the early half of next week as return
flow sets up and warm, moist air is advected inland from the Gulf.
/10
&&
.MARINE...An approaching storm system will push a line of
thunderstorms across area coastal waters early this morning
through afternoon. Ahead of the line, guidance is advertising
strong to at times very strong onshore winds. Behind the line, a
front will move over area waters tonight, bringing strong offshore
flow through tonight into Friday. With a third shortwave moving
through the passing upper trough late Thursday night into Friday,
moderate to strong flow is maintained through a good part of
Friday before winds and seas settle later Friday through Friday
night.
A post frontal surface high moves over the area early Saturday,
with onshore flow returning by early Sunday. Another system will
approach the area early in the coming week, with moderate to at
times strong onshore winds expected due to the driving upper
dynamics being weak and a bit further north than the current
passing system. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 55 65 46 70 51 74 60 / 100 20 10 0 0 0 10 50
Pensacola 79 61 67 49 70 54 73 63 / 100 30 20 0 0 0 10 40
Destin 79 66 69 52 68 57 72 65 / 90 50 40 0 0 0 10 40
Evergreen 76 57 64 44 69 47 74 55 / 100 30 20 0 0 0 10 40
Waynesboro 72 51 61 43 69 46 72 54 / 100 20 10 0 0 0 0 50
Camden 74 55 61 44 69 46 73 53 / 100 30 10 0 0 0 10 40
Crestview 79 61 66 44 69 48 73 58 / 90 50 30 0 0 0 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.
High Surf Advisory from 7 AM this morning to 1 AM CDT Friday for
ALZ266.
FL...High Rip Current Risk through Friday morning for FLZ202-204-206.
High Surf Advisory from 7 AM this morning to 1 AM CDT Friday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 11 AM CDT Friday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 1, 4:49 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 449 AM CDT Thu Nov 1 2018 ALZ266-FLZ202-204-206-021000- Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 449 AM CDT Thu Nov 1 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT FRIDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. High Surf Advisory. Numerous to widespread showers and thunderstorms will spread into southeast Mississippi and far southwest Alabama this morning into the early afternoon. Some of these storms could become severe with damaging winds and possibly a tornado or two. Locally heavy rainfall could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. ALZ265-021000- Mobile Coastal- 449 AM CDT Thu Nov 1 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Numerous to widespread showers and thunderstorms will spread into southeast Mississippi and far southwest Alabama this morning into the early afternoon. Some of these storms could become severe with damaging winds and possibly a tornado or two. Locally heavy rainfall could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. ALZ051>060-261>264-FLZ201-203-205-021000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 449 AM CDT Thu Nov 1 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Numerous to widespread showers and thunderstorms will spread into southeast Mississippi and far southwest Alabama this morning into the early afternoon. Some of these storms could become severe with damaging winds and possibly a tornado or two. Locally heavy rainfall could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. MSZ067-075-076-078-079-021000- Wayne-Perry-Greene-Stone-George- 449 AM CDT Thu Nov 1 2018 This Hazardous Weather Outlook is for southeast Mississippi. .DAY ONE...Today and Tonight. Numerous to widespread showers and thunderstorms will spread into southeast Mississippi and far southwest Alabama this morning into the early afternoon. Some of these storms could become severe with damaging winds and possibly a tornado or two. Locally heavy rainfall could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. GMZ630>636-650-655-670-675-021000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 449 AM CDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Numerous to widespread showers and storms will spread across the marine area today trough this afternoon. A few of these storms could be strong to severe with localized high winds in excess of 40 knots and very heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 5:22 AM CDT | Severe Thunderstorm Warning | MOB | Perry, Wayne | 38 min |
| Nov 1, 5:42 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 48 min |
| Nov 1, 5:53 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 67 min |
| Nov 1, 6:10 AM CDT | Tornado Warning | MOB | Wayne | 35 min |
| Nov 1, 6:19 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 41 min |
| Nov 1, 6:29 AM CDT | Tornado Warning | MOB | Greene, Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.